MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM-MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM-MAGNETIC ACTUATION
Model Number MS1-5590R
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation.No x-rays or ultrasound images provided to confirm the alleged event.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that a patient underwent a posterior spinal instrumentation implant approximately three years ago.The implants were stryker screws but magec rods along with bone grafting posterior arthrodesis t2, t3, t4 and also l1 and l2.After two adjustments of the rods, the patient had the rods removed due to the failure of the rods lengthening transcutaneously.This patient underwent removal of the rods last month and had replacement with solera screws, connectors, and rods.No complications and patient was discharged from the hospital without concerns.
 
Additional Manufacturer Narrative
Investigation findings: product was returned and visual inspection was performed, customers alleged event was confirmed.Based on the investigation findings bending forces applied to the rod from patient¿s anatomy/activity may have caused the distraction rod to wedge into the housing tube and caused wear and tear, which would cause the rod to be jammed.Review of the device history record revealed no discrepancies related to this complaint.The rod was manufactured in accordance with the specified requirements and met all of the required quality inspections.
 
Event or Problem Description
This report has been updated to include investigation findings.
 
Additional Manufacturer Narrative
Please provide the disposition of the device, including the implant and associated instruments (e.G., controller).In your disposition, please include information on your efforts to acquire or have the device returned for investigation.For reusable devices (e.G., controller instrument), indicate whether the device is still in use.The reporter was contacted on october 15, 2019 via phone to get additional information and have the device returned for evaluation.To date, the rods have not been returned for evaluation to the manufacturer, however; return postage has been provided.Once the rods have been returned, they will be evaluated and the additional information requested from report number 2633020000-2019-8013 will be provided.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM-MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9279366
Report Number3006179046-2019-00171
Device Sequence Number2145720
Product Code PGN
UDI-Device Identifier00812258026325
UDI-Public812258026325
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K140613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-5590R
Device Catalogue NumberPA0519
Device Lot NumberA150513-07-00-03U
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer12/04/2019
03/25/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/04/2019
09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient Weight28